Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Infected with proteus mirabilis. Taken Ciproxin, Glombax, Fugentine. Recurring infection. What is going on?

I suffer from urinary infection for the last 4 months.I had proteus mirrabilis and i have taken lots of antibiotics such as ciproxin, glombax and fugentine.The problem couldn't be solved up to the last antibiotic Fugentn...but when 10 days i have finsihed the therapy and was tested, proteus mirrabillis disappeared...but...i was full of e-colli....
i really cant undestand what is going on....Now i started taking Norocin. My doctor told me that all the antibiotics strengthen the bacteria but due to that i think that i will never be healthy again......Τhe more antibiotics the stronfer the bacteria and so on,,,vicious circle....I am so desperate...
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  248
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

Proteus mirabilis is available in the flora of the gastrointestinal tract and is commonly and harmlessly available there. In most cases of a urinary tract infection caused by this organism, the organism finds its way into the urinary tract via the fecal route. Proteus mirabilis infections can be treated with broad-spectrum penicillins or cephalosporins except in severe cases. It is not susceptible to nitrofurantoin or tetracycline and has experienced increasing drug resistance to ampicillin, trimethoprim, and ciprofloxin.

As you have already found relief from this infection-causing organism, the treatment prescribed was effective. Now coming to E. coli being the infection-causing organism (this is the most commonly seen organism in cases of UTI).

I would advise you to go about a urine culture examination which will provide information on the infection-causing organism and the most suitable antibiotic that can be used (if this is not already done). This will surely provide relief.

Now coming to your concern of a recurrent infection in such a short time span. Recurrent infections usually always have some underlying cause (eg. stones, hygiene, diet, etc.)

Thus, I request you to please discuss the details with your doctor and go about a more elaborate examination to rule out some of the most common causes of recurrent infections.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Tue, 9 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor